IDEAS home Printed from
   My bibliography  Save this article

Ordered sample from two-parameter GEM distribution


  • Yamato, Hajime
  • Sibuya, Masaaki
  • Nomachi, Toshifumi


Pitman's two-parameter GEM distribution is characterized by the product moments. Based on that fact, sampling distributions of some statistics of a random sample from the two-parameter GEM distribution are derived. The main statistics are the frequencies of categories in a sample in the order of appearance, the intervals between new categories, and number of distinct categories.

Suggested Citation

  • Yamato, Hajime & Sibuya, Masaaki & Nomachi, Toshifumi, 2001. "Ordered sample from two-parameter GEM distribution," Statistics & Probability Letters, Elsevier, vol. 55(1), pages 19-27, November.
  • Handle: RePEc:eee:stapro:v:55:y:2001:i:1:p:19-27

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. Masaaki Sibuya, 1988. "Log-concavity of stirling numbers and unimodality of stirling distributions," Annals of the Institute of Statistical Mathematics, Springer;The Institute of Statistical Mathematics, vol. 40(4), pages 693-714, December.
    2. Sibuya, Masaaki & Yamato, Hajime, 1995. "Ordered and unordered random partitions of an integer and the GEM distribution," Statistics & Probability Letters, Elsevier, vol. 25(2), pages 177-183, November.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Nobuaki Hoshino, 2005. "Engen's extended negative binomial model revisited," Annals of the Institute of Statistical Mathematics, Springer;The Institute of Statistical Mathematics, vol. 57(2), pages 369-387, June.
    2. Barrera, Javiera & Huillet, Thierry, 2004. "On random splitting of the interval," Statistics & Probability Letters, Elsevier, vol. 66(3), pages 237-250, February.


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:55:y:2001:i:1:p:19-27. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.